MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14016DA
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that two ozark fixed screws at c6 fractured approximately 6 months post-operatively.Revision surgery has not been scheduled nor performed at this time.This report captures the second of the two ozark screws.
 
Additional Manufacturer Narrative
G3 (reportability awareness date) has been corrected to '2/08/2020' following additional information received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the issue was confirmed through inspection of the associated imaging in a meeting with the surgeon.The construct spanned from c4-c6, and it was composed of a two (2) level plate, four (4) screws, and a corpectomy cage at c5.Subsidence and non-union was noted in c5/c6.Both screws at the caudal-most level of the construct fractured at c6.Device and complaint history records could not be reviewed for this lot as a valid lot code was not identified.However, no adverse trends were observed for the corresponding catalog number.Ozark view and guide surgical technique was reviewed and the following relevant information was identified: 'internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant'.It is likely that the cause of the observed issue was multifactorial.Subsidence and non-union at that level, compounded with dynamic loading, likely contributed to the observed fractures.The cause of the reported event will be classified as 'patient factors issue'.
 
Event or Problem Description

Brand Name
FIXED SCREW, SELF-STARTING; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11340004
Report Number3004774118-2021-00051
Device Sequence Number4759992
Product Code KWQ
UDI-Device Identifier10888857392366
UDI-Public10888857392366
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8801-14016DA
Device Catalogue Number8801-14016DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer02/08/2021
04/30/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date02/23/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1